MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 9MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 9MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4400904S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot (17714272) presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a powerflex pro pta (9mm4cm 80) balloon catheter was inserted as a post dilation after a stent was implanted.However, the powerflex pro balloon catheter ruptured.There was no reported patient injury.The device will not be returned for analysis.The lesion was the iliac artery.As of note: ¿the physician commented that the issue might have occurred due to a hit with the edge of the stent¿.
 
Additional Manufacturer Narrative
A powerflex pro percutaneous transluminal angioplasty (pta) 9mm x 4cm x 80cm balloon catheter was inserted as a post dilation after a stent was implanted.However, the powerflex pro balloon catheter ruptured.There was no reported patient injury.The lesion was the iliac artery.As of note: ¿the physician commented that the issue might have occurred due to a hit with the edge of the stent¿.The product was not returned for analysis.A product history record (phr) review of lot 17714272 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon-burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Procedural issues such as the balloon material possibly hitting the edge of the stent may have contributed to the reported event.Damage to balloon material may occur when attempting to cross a lesion which already has a stent in place.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 9MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key8260772
Report Number9616099-2019-02648
Device Sequence Number16565612
Product Code LIT
UDI-Device Identifier20705032059937
UDI-Public20705032059937
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue Number4400904S
Device Lot Number17714272
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/25/2018
Supplement Date Received by Manufacturer02/08/2019
Initial Report FDA Received Date01/18/2019
Supplement Report FDA Received Date02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1